| Catalog Number |
RED72KIT |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/10/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra system red 72 reperfusion catheter (red72) and a stent retriever.It was noted that the patient anatomy was tortuous.During the procedure, the physician successfully completed one pass using the red72 and the stent retriever.Upon removal of the red72 and stent retriever, the physician noticed that the red72 was fractured at the mid-shaft.The procedure was successfully completed at this point.There was no report of an adverse effect to the patient.